MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF MULTIPIECE IOL; INTRAOCULAR LENS

ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF MULTIPIECE IOL; INTRAOCULAR LENS
Model Number MA60AC
Medical Device Problem Code Failure to Advance (2524)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/11/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The lens was returned for evaluation.Solution is dried on the lens.The optic is pressed against a post in the lens case.Edge damage is observed where it is pressed against the post and a large piece of lens material is broken.The lens was cleaned for further evaluation.Light scratches are observed on the optic.A dimensional inspection was performed.The lens dimensions are acceptable (plan view) using an approved template.Product history records were reviewed and the documentation indicated the product met release criteria.An unspecified cartridge with a company handpiece and viscoelastic was indicated to be used.Without the cartridge model we can not verify if this was a qualified combination.The product investigation could not identify a root cause for the reported complaint of the lens stuck in the cartridge.The lens was not returned in the cartridge.The lens was returned in the lens case.No damage is observed to the haptics.A dimensional inspection was performed.The lens dimensions are acceptable (plan view) using an approved template.The cartridge was not returned for evaluation.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
An operating room manager reported that during implantation of an intraocular lens (iol) the lens would not advance with patient contact.The procedure was completed on the same day with another device.Additional information was received stating the patient was not hospitalized for the event and there was no patient harm.

Brand Name
ACRYSOF MULTIPIECE IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key13450967
Report Number1119421-2022-00183
Device Sequence Number20367781
Product Code HQL
UDI-Device Identifier00380652552271
UDI-Public00380652552271
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
P930014
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 02/04/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/15/2026
Device Model NumberMA60AC
Device Catalogue NumberMA60AC.075
Device Lot Number15265133
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/19/2022
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/14/2022
Initial Report FDA Received Date02/04/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/17/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MONARCH III IOL INJECTOR; PROVISC; UNSPECIFIED CARTRIDGE
Patient Age47 YR
Patient SexMale